Alert archive / Wisconsin / River Flood Warnings in 2009

River Flood Warning 57, NWS Milwaukee, WI

June 20, 2009Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jun 20, 2009, 9:37 AM CDT for Rock County, Wisconsin. It took effect at Jun 20, 2009, 7:00 PM CDT. It was in force for 114 min.

The area

The counties it named.

The facts

Issued
Jun 20, 2009, 9:37 AM CDT (14:37 UTC)
In effect from
Jun 20, 2009, 7:00 PM CDT
Expired
Jun 20, 2009, 8:54 PM CDT
In force
114 min
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turtle Creek near Clinton (CLIW3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05431486, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jun 20, 4:03 AM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 20, 4:03 AM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CDT SAT JUN 20 2009

.DISCUSSION...FORECAST FOCUS IS ON INCREASING WARMTH AND RESOLVING
PRECIPITATION CHANCES.

TODAY-
SIGGY VORT MAX SHIFTING INTO EASTERN GREAT LAKES. WATER VAPOR/RUC
COMBO SHOWS PLENTY OF DAVA WITH SUBSTANTIAL DRYING/SUBSIDENCE IN
WAKE OF VORT MAX. SURFACE FRONT/TROUGH ALSO HAS SHIFTED
EAST...THOUGH DRYING IN LOW LAYERS RATHER SLUGGISH. TEMPS WELL INTO
THE 80S BASED ON 850/925 TEMP CONSIDERATIONS. ENOUGH OF A BREEZE AND
MIXING AT PLAY EAST OF SURFACE/850 RIDGE AXES TO KEEP LAKE BREEZE
LARGELY OUT OF THE PICTURE.

TONIGHT-
SURFACE/850 RIDGE AXES SLIDE EAST INTO THE STATE. QPF EVOLVES WITH
DEVELOPING WAA ON BACK SIDE OF HIGH. PREFER THE MIODDLE GROUND
APPROACH OF ECMWF...WHICH WOULD STILL KEEP THE CWA DRY. LIGHT WIND
REGIME...MAINLY CLEAR SKIES AND MOIST LOW LEVELS DUE TO RECENT
RAINS...SUPPORTS RETAINING PATCHY FOG IN GRIDS.

SUNDAY-
A WEAK WAVE RIDES NORTHEAST ON WESTERN SIDE OF RIDGE. INSTABILITY
NOT OVERLY IMPRESSIVE ON BUFKIT SOUNDINGS. POSITION OF LIFT RELATED
TO VORT AND WAVE AND LESS INFLUENCE OF RIDGE SUGGUEST HIGHER POPS IN
THE WEST. IN ADDITION THERE IS A 20 TO 30 KNOT LLJ WITH MOISTURE
ADVECTION AIMED INTO THE SW CWA.

MONDAY-
INFLUENCE OF THIS RIDGE RIDER WANES WITH TIME SO HAVE SLIGHT
CHANCE ONLY IN THE MORNING. 925 TEMPS FROM 00Z ECMWF NEAR 28C BY
00Z TUESDAY. THATS THE HIGHEST. FOR NOW WILL STEER TOWARDS
MENTIONING LOW 90S IN THE WEST BUT NOT GO BEYOND THAT FOR NOW...AS
LINGERING CLOUDS COULD VERY WELL HAVE A SAY ON THINGS FOR A
WHILE...BUT NOT AS MUCH IN THE WEST.

TUESDAY-
UPPER RIDGE BUILDS BIG TIME WITH GFS SHOWING ERRONEOUS VORTS WITHIN
THE RIDGE. WILL DISCOUNT AND GO WITH MUCH CLEANER LOOK OF THE ECMWF.
WILL ALSO LEAN A BIT TOWARDS THE ECMWF 925 TEMPS AS GFS VALUES
PROBABLY CONTAMINATED...SO AT LEAST LOW 90S EXPECTED.

WEDNESDAY-
UPPER RIDGE PROGGD TO FLATTEN A BIT AS ENERGY RIDES TOWARDS THE
AREA. HOWEVER THERMAL RIDGE INTO CWA. CONVECTION COULD VERY WELL
HOLD OFF UNTIL WEDNESDAY NIGHT...ALLOWING TEMPS TO REALLY COOK PRIOR
TO FROPA.

&&

.AVIATION...HIGH PRESSURE WILL BUILD OVER THE UPPER MISSISSIPPI
VALLEY. PATCHY IFR FOG AND STRATUS EARLY THIS MORNING. OTHERWISE
MAINLY SCATTERED AFTERNOON CU AROUND 5 THSD FT.

INCREASING HIGH CLOUDS TONIGHT AS LOW PRESSURE DEVELOPS OVER THE
NORTHERN ROCKIES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...COLLAR
AVIATION/MARINE...HENTZ
Hazardous weather outlook, Jun 20, 2:34 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
234 AM CDT SAT JUN 20 2009

WIZ046-047-051-052-056>060-062>072-210745-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
234 AM CDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG IS ERECTED EARLY THIS MORNING.

A FEW RIVERS IN THE MILWAUKEE METRO AREA INTO RACINE AND KENOSHA
COUNTIES WILL BE NEAR OR ABOVE FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY
AFTERNOON INTO MONDAY...AND WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ643>646-210745-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
234 AM CDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG IS EXPECTED EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY
NIGHT...WEDNESDAY NIGHT AND THURSDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 20, 7:00 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
700 AM CDT SAT JUN 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 NE STURTEVANT         42.72N 87.87W
06/20/2009  M2.10 INCH       RACINE             WI   TRAINED SPOTTER

            EVENING AND OVERNIGHT RAINFALL.

&&

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:00 PM CDTRiver Flood WarningMKXMilwaukee38 hr
Jun 19, 7:18 PM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha3 hr
Jun 19, 7:39 PM CDTFlash Flood WarningMKXMilwaukee, Waukesha3 hr
Jun 19, 8:54 PM CDTRiver Flood WarningMKXMilwaukee7 hr
Jun 19, 8:58 PM CDTRiver Flood WarningMKXKenosha9 days
Jun 19, 9:12 PM CDTRiver Flood WatchMKXRacine10 hr
Jun 19, 9:41 PM CDTRiver Flood WarningMKXMilwaukee7 hr
Jun 20, 12:18 AM CDTAreal Flood AdvisoryMKXMilwaukee, Racine, Waukesha3 hr
Jun 20, 12:25 AM CDTRiver Flood WarningMKXRacine4 hr
Jun 20, 7:21 AM CDTRiver Flood WarningMKXRacine46 hr

Nearby

River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.